Regular Stationary Solutions of the Cylindrically Symmetric Einstein-Matter-Gauge Equations

J. Spruck, Y. S. Yang

Research output: Contribution to journalArticle

Abstract

This paper establishes the existence of regular stationary solutions of the coupled Einstein-matter-gauge equations with a cylindrical symmetry. Such solutions are called cosmic strings or gravitational vortices and are believed to have important implications in cosmology and quantum physics. It is shown that for a prescribed string location with a string or winding number below an explicit barrier, the system possesses a continuous family of distinct finite-energy solution configurations. The proof of the main existence theorem relies on a special shooting method. Power-type decay estimates at spatial infinity are also obtained.

Original languageEnglish (US)
Pages (from-to)160-190
Number of pages31
JournalJournal of Mathematical Analysis and Applications
Volume195
Issue number1
DOIs
StatePublished - Oct 1 1995

Fingerprint

Stationary Solutions
Gages
Albert Einstein
Gauge
Strings
Cosmology
Winding number
Cosmic Strings
Quantum Physics
Shooting Method
Decay Estimates
Existence Theorem
Vortex
Vortex flow
Physics
Infinity
Distinct
Symmetry
Configuration
Energy

ASJC Scopus subject areas

  • Analysis
  • Applied Mathematics

Cite this

Regular Stationary Solutions of the Cylindrically Symmetric Einstein-Matter-Gauge Equations. / Spruck, J.; Yang, Y. S.

In: Journal of Mathematical Analysis and Applications, Vol. 195, No. 1, 01.10.1995, p. 160-190.

Research output: Contribution to journalArticle

@article{41260509751c4b1f8334a591e573b707,
title = "Regular Stationary Solutions of the Cylindrically Symmetric Einstein-Matter-Gauge Equations",
abstract = "This paper establishes the existence of regular stationary solutions of the coupled Einstein-matter-gauge equations with a cylindrical symmetry. Such solutions are called cosmic strings or gravitational vortices and are believed to have important implications in cosmology and quantum physics. It is shown that for a prescribed string location with a string or winding number below an explicit barrier, the system possesses a continuous family of distinct finite-energy solution configurations. The proof of the main existence theorem relies on a special shooting method. Power-type decay estimates at spatial infinity are also obtained.",
author = "J. Spruck and Yang, {Y. S.}",
year = "1995",
month = "10",
day = "1",
doi = "10.1006/jmaa.1995.1349",
language = "English (US)",
volume = "195",
pages = "160--190",
journal = "Journal of Mathematical Analysis and Applications",
issn = "0022-247X",
publisher = "Academic Press Inc.",
number = "1",

}

TY - JOUR

T1 - Regular Stationary Solutions of the Cylindrically Symmetric Einstein-Matter-Gauge Equations

AU - Spruck, J.

AU - Yang, Y. S.

PY - 1995/10/1

Y1 - 1995/10/1

N2 - This paper establishes the existence of regular stationary solutions of the coupled Einstein-matter-gauge equations with a cylindrical symmetry. Such solutions are called cosmic strings or gravitational vortices and are believed to have important implications in cosmology and quantum physics. It is shown that for a prescribed string location with a string or winding number below an explicit barrier, the system possesses a continuous family of distinct finite-energy solution configurations. The proof of the main existence theorem relies on a special shooting method. Power-type decay estimates at spatial infinity are also obtained.

AB - This paper establishes the existence of regular stationary solutions of the coupled Einstein-matter-gauge equations with a cylindrical symmetry. Such solutions are called cosmic strings or gravitational vortices and are believed to have important implications in cosmology and quantum physics. It is shown that for a prescribed string location with a string or winding number below an explicit barrier, the system possesses a continuous family of distinct finite-energy solution configurations. The proof of the main existence theorem relies on a special shooting method. Power-type decay estimates at spatial infinity are also obtained.

UR - http://www.scopus.com/inward/record.url?scp=0345475361&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0345475361&partnerID=8YFLogxK

U2 - 10.1006/jmaa.1995.1349

DO - 10.1006/jmaa.1995.1349

M3 - Article

VL - 195

SP - 160

EP - 190

JO - Journal of Mathematical Analysis and Applications

JF - Journal of Mathematical Analysis and Applications

SN - 0022-247X

IS - 1

ER -